Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Need help!!!!
    avatar
    jaws86 posted:
    I am a 47 yo male that has suffered from bipoar with frequent episodes of pani attacks. Somebody please help me. I am on multiple meds (lithium, buspar,seroquel,pristq,vistaril) and have been for multiple years but lately nothing is working. I have had multiple physical issues that has forced me to retire at an early age and prescription drug abuse to painkillers now is stable with 4 years clean. What I am afraid of is a relapse which can be deadly. I have had multiple rounds of ECT and hospitalizations related to bipolar issues. Iam ayt my wits end.
    Reply
     
    avatar
    Dyanne48jj responded:
    It sounds like you need to get in to see your doctor immediately! if not sooner
    I KNOW I am crazy....THAT is what keeps me from going INSANE!!!
    Oceans and Stars- Dyanne
     
    avatar
    DoOvers responded:
    I'm sorry that you are suffering right now. I am assuming that you are currently not having ECT treatments as the doc may have taken you off these meds so you are referring to the past? If the situation is that dire and I know how scary it is at least for me, some of the others didn't seem to mind at all, I hated the ect's, but they are the most effective way to jumpstart your system. The drawback is they are relatively shortlived which means you have a window of a few months or more before the benefits of having them subside. It really does sound like you need to have a serious discussion with your doctor. If what you are doing now isn't work that doesn't mean something else won't. Have you ever participated in an intensive outpatient program? Some are a little more cozy than others. Some are very confrontational in nature, but the one benefit for me at the time was the routine. Somewhere in the back of my mind I knew it was a matter of time before I cycled back towards stability and then it was a matter of staying that way. Don't give in.
    A.C.T.
     
    avatar
    jaws86 replied to Dyanne48jj's response:
    I have my appointment with my psychiatrist/addictionologist on Thursday and I am going to see if I can do outpatient if my insurance approves. Thank you for responding quickly!
     
    avatar
    jaws86 replied to Dyanne48jj's response:
    I am not suicidal but lost.
     
    avatar
    DoOvers replied to jaws86's response:
    You have the sense to see, use supports to address the addiction. Don't wait for the insurance. I'm sure that in the interim there are NA or AA meetings in your area that could prevent your fear from becoming a reality. It sounds like you still have control of the situation. When the insurance does come through you'll be better off and have a "jump-start" so to speak.
    A.C.T.
     
    avatar
    jaws86 replied to DoOvers's response:
    Thank you for responding. I am an active member of NA with 4 years clean but this depressive bipolar episode is taking the fight out of me. My doctor's appointment is at 4pm, say a prayer.
     
    avatar
    Carl_1970 replied to jaws86's response:
    jaws86,

    I have said a prayer for you.

    I hope the appointment went well.

    From my experience, the episodes do fade with time. Hang in there.
     
    avatar
    jaws86 replied to Carl_1970's response:
    I am going to OP treatment tomorrow. Not a minute to soon. This needs to work or I will make it work my way.
     
    avatar
    ddnos replied to jaws86's response:
    Best wishes to you, jaws! Sounds like you have the determination and desire to get better, and that's oftentimes half the battle!

    Debbie
    You can`t change what people are without destroying who they were
    --The Butterfly Effect


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.